I was on 80 ml and I came down to 70 at one time. I could really feel the effects so I was tempted to go back up, but I didn't. I have been on methadone for 4 years now and I am ready to get off of it. I just dont know the best way to go about it. I dont know what to expect either.
The rule when tapering from methadone is "the slower, the better." Reducing by 5 mgs every two weeks is the fastest I would go. You may still have some mild withdrawal symptoms particularly when you get below 50mgs. I recommend the Thomas recipe for helping with any withdrawals. This recipe recommends a benzodiazepine like valium or xanax but this is not necessary and in fact can be contraindicated for several reasons. You can google the "thomas recipe" and get a copy.
There is a good although lengthy article about medically supervised methadone taper. The link is: http://www.aegisuniversity.com/Aegis%20Documents/Tapering%20off%20of%20Methadone%20Maintenance%205-24-02.pdf
Spend some time reading this article. It emphasizes making sure you are ready and talks about the appropriate tapering from methadone.
Hope this helps and keep in touch,
If I were you I would try going down 2mgs a week for about 3 to 4 weeks. If you really notice a difference stop decreasing your dose. Make sure you eat healthy, stay away from alcohol. even a 10 minute walk or bike ride a day will help. 5 Months ago i was on 150mgs a day and now i am 108, didn't noticed going down 2mgs a week until i got to 108 then i felt like S..t, best of luck
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 20 Aug 2009 • 7 answers
Posted 28 Aug 2009 • 1 answer
Posted 27 Jun 2010 • 1 answer
Posted 6 Aug 2010 • 1 answer
Posted 18 Jun 2011 • 2 answers